| Catalog Number |
7D2648 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Codes |
No Known Impact Or Consequence To Patient (2692); No Information (3190)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Testing was performed at alere (b)(4) on retained kit lot 089852 with the following internal serum/plasma control samples: hiv-1 positive, hiv-2 positive, p24 positive, and hiv negative.All test results were valid and performed as expected.Additionally, the manufacturing batch records for lot 089852 were reviewed.This lot met the required release specifications.A review of the complaints reported false positive or unconfirmed false positive related to lot number 089852 showed that the complaint rate is (b)(4).The evidence available does not indicate that the product is performing outside label claims.Alere (b)(4) was unable to determine the exact root cause of the reported issue.The results obtained may possibly be related to the patient sample.The sample may have contained specific substances which may have affected the results.The available evidence suggests that this device lot is performing within labeled claims.
Event or Problem Description
The customer reported five (b)(6) alere determine hiv 1/2 ag/ab combo patient results to an alere representative during an on-site visit.No additional information was able to be obtained.This report represents one of the five cases.A (b)(6) result was reported on a whole blood sample tested with the alere determine hiv 1/2 ag/ab combo.Date of event not reported.The patient was confirmed (b)(6) with rna (unknown method).There is insufficient information to determine if a malfunction occurred.The patient gender, pregnancy status, treatment and patient outcome were unknown.Attempts to gain additional information were not successful.This will be filed as 5 separate mdr reports.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by alere (b)(4); however, this mdr is a retrospective filing in response to an observation from an fda inspection conducted february 26th to march 2nd , 2018 at alere (b)(4).